Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 7, NWS Los Angeles, CA

August 31, 2006

NWS Los Angeles, CA issued this red flag warning at Aug 31, 2006, 3:31 AM PDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 31, 2006, 3:31 AM PDT (10:31 UTC)
Expired
Sep 3, 2006, 3:24 PM PDT
In force
3 days
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KLOX 311031
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
331 AM PDT THU AUG 31 2006

...RED FLAG WARNING ISSUED UNTIL 9 PM FRIDAY FOR LOW HUMIDITIES
AND PERIODS OF NORTHERLY WINDS ACROSS THE MOUNTAINS OF LOS ANGELES
AND VENTURA COUNTIES...

.AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL STRENGTHEN OVER THE AREA TODAY
THROUGH FRIDAY...WHILE THE ONSHORE FLOW WILL GRADUALLY WEAKEN WITH TIME.
AS A RESULT...HOT AND DRY CONDITIONS WILL PREVAIL ACROSS ALL INLAND
AREAS THROUGH FRIDAY...WITH THE LOWEST HUMIDITIES FOCUSED ACROSS
THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.

CAZ253-254-311700-
/O.NEW.KLOX.FW.W.0007.060831T1031Z-060902T0400Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
331 AM PDT THU AUG 31 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT FRIDAY FOR LOW HUMIDITIES
AND PERIODS OF NORTHERLY WINDS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT FRIDAY. AS OF 3 AM...
SEVERAL AUTOMATED STATIONS IN THE LOS ANGELES COUNTY MOUNTAINS WERE
SHOWING HUMIDITY READINGS BETWEEN 10 AND 20 PERCENT...WITH A
COUPLE OF SITES ALREADY BELOW 10 PERCENT. AS TEMPERATURES SOAR WELL
INTO THE 90S AND LOWER 100S TODAY...A PROLONGED PERIOD OF HUMIDITIES
AT 10 PERCENT OR LESS ARE EXPECTED TO DEVELOP ACROSS SOME OF THE
MOUNTAIN OBSERVING SITES. THE LONG DURATION OF LOW HUMIDITIES COMBINED
WITH CRITICALLY DRY FUELS WARRANTS THE RED FLAG WARNING TODAY
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES.

NORTHERLY WINDS 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS ARE
EXPECTED TO AFFECT THE WARNING AREA TONIGHT AND FRIDAY
MORNING...WHICH WOULD ONLY REINFORCE THE DRYING TREND TO THE
REGION. THE STRONGEST WINDS ARE EXPECTED TO BE FOCUSED THROUGH
THE INTERSTATE 5 CORRIDOR. SINGLE DIGIT HUMIDITIES ARE EXPECTED TO
BE EVEN MORE WIDESPREAD TONIGHT INTO FRIDAY. THE COMBINATION OF
NORTHERLY WINDS AND EXTREMELY LOW HUMIDITIES WILL BRING EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS TO THE WARNING AREA TONIGHT AND
FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

$$

GOMBERG
8 follow-up statements
000 
WWUS86 KLOX 311646
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
946 AM PDT THU AUG 31 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM FRIDAY FOR LOW
HUMIDITIES AND PERIODS OF NORTHERLY WINDS ACROSS THE MOUNTAINS OF
LOS ANGELES AND VENTURA COUNTIES...

.AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL STRENGTHEN OVER THE AREA
TODAY THROUGH FRIDAY...WHILE THE ONSHORE FLOW WILL GRADUALLY WEAKEN
WITH TIME. AS A RESULT...HOT AND DRY CONDITIONS WILL PREVAIL ACROSS
ALL INLAND AREAS THROUGH FRIDAY...WITH THE LOWEST HUMIDITIES FOCUSED
ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.

CAZ253-254-312245-
/O.CON.KLOX.FW.W.0007.000000T0000Z-060902T0400Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
946 AM PDT THU AUG 31 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY FOR 
LOW HUMIDITIES AND PERIODS OF NORTHERLY WINDS...

AT 900 AM PDT...SURFACE OBSERVATIONS ACROSS THE MOUNTAINS OF VENTURA
AND LOS ANGELES COUNTIES INDICATED SEVERAL SENSORS WITH RELATIVE
HUMIDITIES BELOW 10 PERCENT. AS TEMPERATURES CLIMB INTO THE 90S AND
LOWER 100S TODAY...A PROLONGED PERIOD OF RELATIVE HUMIDITIES AT 10
PERCENT OR LESS IS EXPECTED TO DEVELOP ACROSS THE MOUNTAINS OF
VENTURA AND LOS ANGELES COUNTIES. THE LONG DURATION OF LOW HUMIDITIES
COMBINED WITH CRITICALLY DRY FUELS WILL PRODUCE DANGEROUS RED FLAG
CONDITIONS ACROSS THE WARNING AREA TODAY.

NORTHERLY WINDS BETWEEN 15 AND 25 MPH WITH LOCALLY HIGHER GUSTS
ARE EXPECTED TO AFFECT THE WARNING AREA TONIGHT AND FRIDAY
MORNING...WHICH WOULD ONLY REINFORCE THE DRYING TREND TO THE
REGION. THE STRONGEST WINDS ARE EXPECTED TO BE FOCUSED THROUGH THE
INTERSTATE 5 CORRIDOR. SINGLE DIGIT HUMIDITIES ARE EXPECTED TO BE
EVEN MORE WIDESPREAD TONIGHT INTO FRIDAY. THE COMBINATION OF
NORTHERLY WINDS AND EXTREMELY LOW HUMIDITIES WILL BRING EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS TO THE WARNING AREA TONIGHT AND
FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

RAT
000 
WWUS86 KLOX 312208
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 PM PDT THU AUG 31 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM FRIDAY FOR LOW
HUMIDITIES AND PERIODS OF NORTHERLY WINDS ACROSS THE MOUNTAINS OF
LOS ANGELES AND VENTURA COUNTIES...

.AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL STRENGTHEN OVER THE AREA
TONIGHT AND FRIDAY...WHILE THE ONSHORE FLOW WILL GRADUALLY WEAKEN
WITH TIME. AS A RESULT...HOT AND DRY CONDITIONS WILL PREVAIL
ACROSS ALL INLAND AREAS THROUGH FRIDAY...WITH THE LOWEST
HUMIDITIES FOCUSED ACROSS THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS.

CAZ253-254-011630-
/O.CON.KLOX.FW.W.0007.000000T0000Z-060902T0400Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
308 PM PDT THU AUG 31 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY FOR
   LOW HUMIDITIES AND PERIODS OF NORTHERLY WINDS...

TONIGHT THROUGH FRIDAY EVENING...THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES ARE EXPECTED TO EXPERIENCE AN EXTENDED PERIOD OF
SINGLE DIGIT HUMIDITIES DUE TO A DRY AND WARM AIR MASS AS WELL AS
NORTHERLY WINDS BETWEEN 15 AND 25 MPH. THESE WEATHER CONDITIONS...
COMBINED WITH CRITICALLY DRY FUELS...WILL PRODUCE RED FLAG
CONDITIONS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES
COUNTIES THROUGH FRIDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

RAT/JMS
000 
WWUS86 KLOX 011635
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
935 AM PDT FRI SEP 1 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM FRIDAY FOR LOW
HUMIDITIES AND PERIODS OF NORTH WINDS ACROSS THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES...

.A RED FLAG WARNING WILL CONTINUE FOR THE HIGH COUNTRY 
IN VENTURA AND LOS ANGELES COUNTIES THROUGH THIS EVENING AND MAY BE 
EXTENDED THROUGH SATURDAY EVENING. RELATIVE HUMIDITIES HAD RANGED IN 
THE TEENS WITHIN A LIGHT NORTH WIND OVERNIGHT FOR ELEVATIONS 4000 
FEET AND ABOVE. LATEST OBSERVATIONS HAD INDICATED A COUPLE OF RELATIVE
HUMIDITIES NEAR 10 PERCENT OVER THE HIGHER ELEVATIONS AND A LOWERING TREND
WILL CONTINUE WITH SINGLE DIGIT HUMIDITIES BECOMING WIDESPREAD THROUGH TODAY.
THE DRY CONDITION IS EXPECTED OVERNIGHT AND OFFSHORE WINDS ARE EXPECT TO 
INCREASE AS WELL AND POSSIBLY PROMPTING AN EXTENDED RED FLAG WARNING. 
RELATIVE HUMIDITIES ARE EXPECTED TO GRADUALLY INCREASE SUNDAY THROUGH MONDAY.
THE HIGHER HUMIDITIES ARE DEPENDENT ON THE TRACK OF HURRICANE JOHN
SO AT THIS TIME THE AMOUNT AND ARRIVAL IS UNCERTAIN AND DRY CONDITIONS
ARE LIKELY THROUGH SUNDAY AS WELL.

CAZ253-254-020045-
/O.CON.KLOX.FW.W.0007.000000T0000Z-060902T0400Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
935 AM PDT FRI SEP 1 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
   LOW HUMIDITIES AND PERIODS OF NORTHERLY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

RELATIVE HUMIDITIES WILL CONTINUE TO LOWER AND WIDESPREAD SINGLE DIGIT
READINGS WILL PREVAIL OVER THE HIGH COUNTRY THROUGH 9 PM. LIGHT
NORTH AND NORTHEAST WIND THIS MORNING WILL BECOME SOUTH OR
SOUTHWEST THIS AFTERNOON THEN BECOME NORTH AND NORTHEAST OVERNIGHT
AND BECOME MODERATE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE
HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

FORWOOD
000 
WWUS86 KLOX 012214
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
314 PM PDT FRI SEP 1 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM SUNDAY FOR LOW
HUMIDITIES AND PERIODS OF NORTH WINDS ACROSS THE MOUNTAINS OF LOS
ANGELES...VENTURA AND SANTA BARBARA COUNTIES...

.A RED FLAG WARNING WILL CONTINUE FOR THE HIGH COUNTRY 
IN VENTURA AND LOS ANGELES COUNTIES AND EXPANDED INTO THE MOUNTAINS 
OF SANTA BARBARA COUNTY TONIGHT. LIGHT TO MODERATE OVERNIGHT
NORTH AND NORTHEAST WIND WILL PREVAIL GENERATING POOR RELATIVE
HUMIDITY RECOVERY. THE DRY CONDITIONS WILL PERSIST THROUGH SUNDAY
EVENING.

CAZ252-021700-
/O.EXB.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
314 PM PDT FRI SEP 1 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT SUNDAY. 

RELATIVE HUMIDITIES WERE AROUND 10 PERCENT WITHIN A LIGHT
SOUTHWEST AND SOUTH WIND OVER THE MOUNTAINS EARLY THIS AFTERNOON.
A LIGHT TO MODERATE NORTH AND NORTHEAST WIND WILL DEVELOP AND
PREVAIL OVERNIGHT AND RELATIVE HUMIDITIES WILL HAVE POOR RECOVERY.
THE DRY CONDITION AS WELL AS THE LIGHT TO MODERATE NORTH AND
NORTHEAST WIND WILL PREVAIL SATURDAY NIGHT AND THE RED FLAG
WARNING WILL PERSIST THROUGH SUNDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE
HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS
OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

CAZ253-254-021700-
/O.EXT.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
314 PM PDT FRI SEP 1 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM PDT SUNDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM PDT SUNDAY.

RELATIVE HUMIDITIES WERE AROUND 10 PERCENT WITHIN A LIGHT
SOUTHWEST AND SOUTH WIND OVER THE MOUNTAINS EARLY THIS AFTERNOON.
A LIGHT TO MODERATE NORTH AND NORTHEAST WIND WILL DEVELOP AND
PREVAIL OVERNIGHT AND RELATIVE HUMIDITIES WILL HAVE POOR RECOVERY.
THE DRY CONDITION AS WELL AS THE LIGHT TO MODERATE NORTH AND
NORTHEAST WIND WILL PREVAIL SATURDAY NIGHT AND THE RED FLAG
WARNING WILL PERSIST THROUGH SUNDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$


FORWOOD
000 
WWUS86 KLOX 021658
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
958 AM PDT SAT SEP 2 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM SUNDAY FOR VERY LOW
HUMIDITY ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA
BARBARA COUNTIES...

.AN UPPER LEVEL HIGH PRESSURE AREA OVER SOUTHERN CALIFORNIA HAS
BROUGHT A HOT AND DRY AIRMASS TO MUCH OF THE REGION...MAINLY ABOVE
1500 FEET ELEVATION. THE AREA OF GREATEST FIRE DANGER WILL REMAIN
IN THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA
COUNTIES WHERE HIGH TEMPERATURES IN THE MID 90S TO 105 AND LOW
DEWPOINTS WILL CAUSE THE RELATIVE HUMIDITY TO REMAIN AT OR BELOW
10 PERCENT FOR LONG PERIODS OF TIME. POOR RECOVERY CAN BE EXPECTED
TONIGHT AS THE INVERSION WILL REMAIN STRONG ABOVE 1500 FEET
ELEVATION THROUGH SUNDAY. THE RELATIVE HUMIDITY WILL ALSO DIP TO
OR BELOW 10 PERCENT ACROSS THE SANTA MONICA MOUNTAINS...SANTA
CLARITA VALLEY...AND INTERIOR SECTIONS OF SANTA BARBARA AND SAN
LUIS OBISPO COUNTIES TODAY. HOWEVER...THE DURATION OF SUCH LOW
HUMIDITY IS EXPECTED TO BE LESS THAN 10 HOURS. AREAS OF NORTHWEST
TO NORTHEAST WINDS UP TO 25 MPH ARE POSSIBLE TONIGHT...MAINLY
THROUGH THE SANTA YNEZ RANGE AND INTERSTATE 5 CORRIDOR.

CAZ253-254-022245-
/O.CON.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
958 AM PDT SAT SEP 2 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR VERY
LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. 

THE RELATIVE HUMIDITY WILL DROP TO BETWEEN 5 AND 12 PERCENT BY
NOON TODAY AND CONTINUE IN THAT RANGE THROUGH EARLY TONIGHT. THERE
WILL BE SOME POOR RECOVERY LATER TONIGHT...PERHAPS BACK UP TO 20
PERCENT OR SO. IN ADDITION...AREAS OF NORTHWEST WINDS 10 TO 20 MPH
ARE POSSIBLE TONIGHT...MAINLY THROUGH THE INTERSTATE 5 CORRIDOR. THESE
EXTREMELY DRY CONDITIONS WILL PREVAIL THROUGH SUNDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF VERY LOW
RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE HIGH FIRE
GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

CAZ252-022245-
/O.CON.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
958 AM PDT SAT SEP 2 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR VERY
LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. 

THE RELATIVE HUMIDITY WILL DROP TO BETWEEN 5 AND 12 PERCENT BY
NOON TODAY AND CONTINUE IN THAT RANGE THROUGH EARLY TONIGHT. THERE
WILL BE SOME POOR RECOVERY LATER TONIGHT...PERHAPS BACK UP TO 20
PERCENT OR SO. IN ADDITION...AREAS OF NORTHWEST WINDS 15 TO 25 MPH
ARE POSSIBLE TONIGHT THROUGH THE PASSES AND CANYONS OF THE SANTA
YNEZ RANGE. THESE EXTREMELY DRY CONDITIONS WILL PREVAIL THROUGH
SUNDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF VERY LOW
RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE HIGH FIRE
GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

MOYER
000 
WWUS86 KLOX 022227
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
327 PM PDT SAT SEP 2 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM SUNDAY FOR VERY LOW
HUMIDITY AND AREAS OF GUSTY WINDS FOR THE MOUNTAINS OF LOS
ANGELES...VENTURA AND SANTA BARBARA COUNTIES...

.AN UPPER LEVEL HIGH PRESSURE AREA OVER SOUTHERN CALIFORNIA HAS
BROUGHT A HOT AND DRY AIRMASS TO MUCH OF THE REGION...MAINLY ABOVE
1500 FEET ELEVATION. HOWEVER...DUE AN EARLIER THAN EXPECTED
ARRIVAL OF SLIGHTLY HIGHER DEWPOINTS...THE RELATIVE HUMIDITY HAS
ALREADY STARTED TO CREEP UP...WITH MOST LOCATIONS IN THE WARNING
AREA ABOVE 10 PERCENT. THIS TREND OF HIGHER HUMIDITY IS EXPECTED
TO CONTINUE THROUGH EARLY NEXT WEEK. HOWEVER...THE RED FLAG
WARNING WILL CONTINUE FOR PORTIONS OF THE MOUNTAINS THROUGH
SUNDAY DUE TO HIGHS NEAR 100 DEGREES...MINIMUM RELATIVE HUMIDITY
STILL CLOSE TO 10 PERCENT AT TIMES...POOR OVERNIGHT RECOVERY...AND
LOCALLY GUSTY CANYON AND PASS WINDS. AREAS OF NORTHWEST TO
NORTHEAST WINDS UP TO 25 MPH ARE POSSIBLE TONIGHT...MAINLY THROUGH
THE SANTA YNEZ RANGE AND INTERSTATE 5 CORRIDOR.

CAZ253-254-031700-
/O.CON.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
327 PM PDT SAT SEP 2 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR VERY 
LOW HUMIDITY AND AREAS OF GUSTY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. 

LOW AFTERNOON AND EVENING HUMIDITY BETWEEN 10 AND 20 PERCENT
COMBINED WITH TEMPERATURES NEAR 100 DEGREES...POOR NIGHTTIME
RECOVERY ONLY UP TO 20 TO 30 PERCENT...AND AREAS OF GUSTY
NORTHWEST WINDS TO 25 MPH WILL PERSIST THROUGH SUNDAY AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF VERY LOW
RELATIVE HUMIDITY...HOT TEMPERATURES AND GUSTY WINDS WILL CREATE
HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

CAZ252-031700-
/O.CON.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
327 PM PDT SAT SEP 2 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR VERY 
LOW HUMIDITY AND AREAS OF GUSTY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. 

LOW AFTERNOON AND EVENING HUMIDITY BETWEEN 10 AND 20 PERCENT
COMBINED WITH TEMPERATURES NEAR 100 DEGREES...POOR NIGHTTIME
RECOVERY ONLY UP TO 20 TO 30 PERCENT...AND AREAS OF GUSTY
NORTHWEST WINDS TO 25 MPH WILL PERSIST THROUGH SUNDAY AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF VERY LOW
RELATIVE HUMIDITY...HOT TEMPERATURES AND GUSTY WINDS WILL CREATE HIGH
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

MOYER
000 
WWUS86 KLOX 031651
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
951 AM PDT SUN SEP 3 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM TODAY FOR LOW
HUMIDITY ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA
BARBARA COUNTIES...

.AN UPPER LEVEL HIGH PRESSURE AREA OVER SOUTHERN CALIFORNIA HAS
BROUGHT A HOT AND DRY AIRMASS TO MUCH OF THE REGION...MAINLY ABOVE
1500 FEET ELEVATION. HOWEVER...DUE AN EARLIER THAN EXPECTED ARRIVAL
OF SLIGHTLY HIGHER DEWPOINTS...THE RELATIVE HUMIDITY HAS ALREADY
STARTED TO CREEP UP...WITH MOST LOCATIONS IN THE WARNING AREA ABOVE
10 PERCENT. THIS TREND OF HIGHER HUMIDITY IS EXPECTED TO CONTINUE
THE NEXT COUPLE OF DAYS. WITH THE INFLUX OF SOME MID LEVEL MOISTURE
TODAY...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. SINCE
THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN QUITE DRY...ANY
STORMS THAT DO DEVELOP COULD PRODUCE ISOLATED DRY LIGHTNING. THE
RED FLAG WARNING WILL CONTINUE FOR PORTIONS OF THE MOUNTAINS TODAY
DUE TO HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITY STILL CLOSE TO 10
PERCENT...AND THE POSSIBILITY OF ISOLATED DRY LIGHTNING.

CAZ253-254-032300-
/O.CON.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
951 AM PDT SUN SEP 3 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON FOR LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON.

HUMIDITY VALUES ACROSS THE WARNING AREA WERE GENERALLY RANGING BETWEEN
15 AND 25 PERCENT EARLY THIS MORNING...BUT ARE EXPECTED TO LOWER TO
AROUND 10 PERCENT ACROSS MUCH OF THE WARNING AREA THIS AFTERNOON.
IN ADDITION...MAXIMUM TEMPERATURES IN THE 90S TO LOWER 100S WILL
BE COMMON AGAIN TODAY. WITH THE INFLUX OF SOME MID LEVEL MOISTURE
TODAY...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. SINCE
THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN QUITE DRY...ANY
STORMS THAT DO DEVELOP COULD PRODUCE ISOLATED DRY LIGHTNING. THE
COMBINATION OF HOT TEMPERATURES...LOW HUMIDITIES...POTENTIAL FOR
ISOLATED DRY LIGHTNING...AND CRITICALLY DRY FUEL CONDITIONS HAS
RESULTED THE CONTINUATION OF THE RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...HOT TEMPERATURES AND POTENTIAL FOR ISOLATED
DRY LIGHTNING WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$

CAZ252-032300-
/O.CON.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
951 AM PDT SUN SEP 3 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON FOR LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

HUMIDITY VALUES ACROSS THE WARNING AREA WERE GENERALLY RANGING BETWEEN
15 AND 25 PERCENT THIS MORNING...BUT ARE EXPECTED TO LOWER TO AROUND 10
PERCENT ACROSS MUCH OF THE WARNING AREA THIS AFTERNOON. IN
ADDITION...MAXIMUM TEMPERATURES IN THE 90S TO LOWER 100S WILL BE
COMMON ONCE AGAIN TODAY. THE COMBINATION OF HOT TEMPERATURES...LOW
HUMIDITIES...AND CRITICALLY DRY FUEL CONDITIONS HAS RESULTED IN
THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE HIGH FIRE
GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

GOMBERG
000 
WWUS86 KLOX 032224
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
324 PM PDT SUN SEP 3 2006

...RED FLAG WARNING CANCELLED FOR THE MOUNTAINS OF LOS ANGELES...VENTURA...AND
   SANTA BARBARA COUNTIES...

CAZ252>254-032330-
/O.CAN.KLOX.FW.W.0007.000000T0000Z-060904T0100Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
324 PM PDT SUN SEP 3 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
RED FLAG WARNING. RELATIVE HUMIDITY VALUES HAVE GENERALLY REMAINED
ABOVE 15 PERCENT ACROSS THE MOUNTAINS TODAY. THERE IS EXPECTED TO
BE AN INCREASE IN MOISTURE ACROSS THIS AREA THROUGH TUESDAY. SINCE
THERE IS NO LONGER A THREAT OF LONG DURATION SINGLE DIGIT HUMIDITIES
ACROSS THE MOUNTAINS...THE RED FLAG WARNING HAS BEEN CANCELLED.
HOWEVER...THE COMBINATION OF HOT TEMPERATURES...RELATIVELY LOW
HUMIDITIES...THREAT OF THUNDERSTORMS...AND CRITICALLY DRY FUELS
WILL CONTINUE TO BRING HEIGHTENED FIRE WEATHER CONCERNS THROUGH
TUESDAY.

$$

GOMBERG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Aug 30, 8:30 PM PDT, 7 hours 1 minute earlier.

Area forecast discussion, Aug 30, 8:30 PM PDT, 7 hours 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PDT WED AUG 30 2006

.SHORT TERM...LATEST SATELLITE IMAGERY SHOWING ONLY PATCHY LOW CLOUDS
AND FOG THIS EVENING ALONG THE IMMEDIATE CENTRAL COAST AND NEAR PALOS
VERDES. A MORE SOLID DECK OF LOW CLOUDS AND FOG LOOMS TO THE SOUTH OFF
THE COAST OF ORANGE AND SAN DIEGO COUNTIES IN ASSOCIATION WITH A
LINGERING EDDY CIRCULATION. LOW CLOUDS AND FOG ARE EXPECTED TO BE
MOST WIDESPREAD OVERNIGHT AND THURSDAY MORNING ACROSS THE LA BASIN
AND POINTS SOUTH DUE TO THE EDDY CIRCULATION...WITH ONLY PATCHIER
COVERAGE TO THE NORTH. WITH THE MARINE LAYER EXPECTED TO REMAIN
BETWEEN 1200 AND 1400 FEET...WE SHOULD SEE SOME PATCHY LOW CLOUD
COVERAGE INTO THE SAN GABRIEL VALLEY LATER TONIGHT.

UPPER LEVEL LOW PRESSURE SYSTEM THAT MOVED THROUGH NORTHERN CALIFORNIA
TODAY WILL SHIFT EASTWARD ON THURSDAY...AND AN UPPER LEVEL RIDGE OF
HIGH PRESSURE WILL BEGIN TO REBUILD ACROSS CALIFORNIA ON THURSDAY
AND FRIDAY. THIS IN COMBINATION WITH WEAKENING ONSHORE FLOW WILL BRING
A WARMING TREND TO THE REGION...ESPECIALLY ACROSS INLAND AREAS.
FOR THURSDAY...BIG QUESTION MARK WILL BE AMOUNT OF MARINE INFLUENCE
FROM LINGERING EDDY CIRCULATION VERSUS THE WARMING OF THE BOUNDARY
LAYER ABOVE THE MARINE LAYER. IT LOOKS LIKE TRIPLE DIGIT HEAT WILL
BECOME MORE PREVALENT IN THE VALLEYS...MOUNTAINS...AND DESERTS ON
THURSDAY...WITH THE HOTTEST LOCATIONS EXPECTED TO PEAK AT 105
DEGREES.

IN CURRENT FORECAST PACKAGE...HAVE GENERALLY RAISED MAX TEMPERATURES
ON FRIDAY TO THOSE EXPECTED ON THURSDAY. HOWEVER... THE 00Z WRF
CONTINUES TO ADVERTISE A NORTHERLY OFFSHORE FLOW COMPONENT
FOR THURSDAY NIGHT INTO FRIDAY MORNING...WHICH COULD ALLOW FOR
EVEN WARMER TEMPERATURES ON FRIDAY. IN FACT...THE 00Z WRF PLACES
AN IMPRESSIVE 950 MB TEMPERATURE BULLSEYE OF 39 DEGREES CELSISUS
OVER THE SANTA CLARITA VALLEY FOR FRIDAY AFTERNOON. IF THIS WERE
TO MATERIALIZE...WE COULD SEE MAX TEMPERATURES REACH 108 DEGREES
IN THE SANTA CLARITA VALLEY AND WARMEST PORTIONS OF THE SAN FERNANDO
VALLEY. SUBSTANTIAL WARMING IS ALSO EXPECTED ACROSS MUCH OF SLO/SBA
COUNTIES THE NEXT COUPLE OF DAYS...INCLUDING THE CENTRAL COAST...AS
BOUNDARY LAYER WINDS TURN OFFSHORE EACH MORNING.

THE HOT AND DRY CONDITIONS WILL CONTINUE TO BRING HEIGHTENED FIRE
WEATHER CONCERNS TO ALL INLAND LOCATIONS THROUGH FRIDAY. HUMIDITY
VALUES DID BRIEFLY DROP INTO SINGLE DIGITS ACROSS PORTIONS OF THE
LA/VENTURA COUNTY MOUNTAINS TODAY. WITH EVEN WARMER TEMPERATURES
AND LOWER HUMIDITIES EXPECTED THE NEXT COUPLE OF DAYS...A FIRE
WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED FOR THE LA/VENTURA
COUNTY MOUNTAINS DUE TO A PROLONGED PERIOD OF HUMIDITIES AT 10 PERCENT
OR LESS. AT THIS POINT...A BIT MORE CONCERNED WITH THURSDAY NIGHT
AND FRIDAY PERIOD WITH THE WRF SHOWING THE ADDITIONAL DRYING
ASSOCIATED WITH THE NORTHERLY FLOW.

.LONG TERM...UPPER LEVEL RIDGE OF HIGH PRESSURE EXPECTED TO REMAIN
ANCHORED OVER THE SOUTHWEST STATES THROUGH EXTENDED PERIOD...KEEPING
TEMPERATURES VERY WARM THROUGH THE PERIOD ACROSS INLAND LOCATIONS.
ANY MARINE LAYER INFLUENCE EXPECTED TO REMAIN ALONG THE COAST.
THE GFS CROSS SECTIONS DO INDICATE SOME MONSOONAL MOISTURE MOVING
INTO THE SOUTHERN MOUNTAINS AND DESERTS. AT THIS POINT...STILL A BIT
TOO EARLY TO KNOW IF THE MOISTURE WILL WORK THIS FAR NORTH INTO OUR
FORECAST AREA.

&&

.AVIATION...
MAIN AVIATION CONCERN OVERNIGHT AND THURSDAY MORNING WILL BE EXTENT
OF LOW CLOUDS AND FOG INTO THE LA BASIN. WITH LOW CLOUDS ORGANIZING
ACROSS ORANGE AND SAN DIEGO COUNTIES AS OF 03Z...IT IS LIKELY THAT
LOW CLOUDS WILL SURGE NORTHWARD OVERNIGHT AFFECTING KLGB AND KLAX
SOMETIME BETWEEN 08Z AND 10Z. AT THIS POINT...NOT QUITE AS CONFIDENT
THAT LOW CLOUDS WILL SURGE AS FAR NORTH AS KOXR AND KSBA...BUT WILL
GO WITH CURRENT TAF PACKAGE FOR NOW. ANY CEILINGS THAT DO DEVELOP
OVERNIGHT AND THURSDAY MORNING ACROSS THE COASTAL PLAIN WILL LIKELY
BE ASSOCIATED WITH IFR CONDITIONS. WITH THE MARINE LAYER DEPTH
EXPECTED TO REMAIN BETWEEN 1200 AND 1400 FEET...COULD SEE SOME
LOW CLOUDS SURGE INTO THE SAN GABRIEL VALLEY...BUT NOT EXPECTED
TO REACH KBUR OR KVNY AT THIS TIME.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...GOMBERG/SWEET
AVIATION...GOMBERG

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.